Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Having rashes on legs, thighs, and hands. Itching sensation. Not allergic to anything. Taking advil tablet. No relief. Cure?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3387 Questions
Hi doctor,
From the last couple of days I have developed rahes on my skin. These are present on the legs, thighs and a few on hands as well. itching sensation is also present.
I not allergic to anything as such and have not tried any new food item.
I have also attached a few imags for your reference. Could you please help. I have also had avil tablet last night based on my physician's suggestion. However it did not help much
Posted Mon, 21 Oct 2013 in General Health
Answered by Dr. Raju A.T 4 hours later
Brief Answer:
Chicken pox or of insect bite

Detailed Answer:

Thanks for your query.

I am medical doctor, an associate in Department of Dermatologist, working with an experienced Dermatologist. I answer on his behalf.

I have gone through the images you have attached here. If they are extensive all over the body and started few days back and progressed to this stage within few days then I suspect the lesion to be due to chicken pox. Such lesions are non responsive to Avil.

If the lesions are only few and affecting only few parts of the body then I would consider them to be due to insect bite. Avil would be the main treatment.

I suggest you to consult your treating doctor to identify the exact cause after examining you.

Meanwhile, take two more doses of Avil and apply Calamine lotion on the lesions to get relief.

Above answer was peer-reviewed by
Follow-up: Having rashes on legs, thighs, and hands. Itching sensation. Not allergic to anything. Taking advil tablet. No relief. Cure? 2 days later

Thanks for your response.

I have consulted my doctor and he said that it is due to an insect bite. And these are mostly on my legs. He has prescribed tab atarax and flutibait ointment.

Its the third day today and these lesions are still not going away and the itch becomes worse during the evenings.

Could you please let me know what can be done.
Answered by Dr. Raju A.T 9 hours later
Brief Answer:
Continue atarax and calamine lotion

Detailed Answer:

Some allergic reactions do stay for quite long. Do continue the medication if not subsided within a week then you may have to get tested for chicken pox for sure.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor